Robust vanishing of all Lyapunov exponents for iterated function systems
- 221 Downloads
Given any compact connected manifold \(M\), we describe \(C^2\)-open sets of iterated functions systems (IFS’s) admitting fully-supported ergodic measures whose Lyapunov exponents along \(M\) are all zero. Moreover, these measures are approximated by measures supported on periodic orbits. We also describe \(C^1\)-open sets of IFS’s admitting ergodic measures of positive entropy whose Lyapunov exponents along \(M\) are all zero. The proofs involve the construction of non-hyperbolic measures for the induced IFS’s on the flag manifold.
We are grateful to the referee for some corrections.
- 2.Arnold, L.: Random Dynamical Systems. Springer, Berlin (2003)Google Scholar
- 3.Arrow, K.J., Hahn, F.H.: General Competitive Analysis. Holden-Day, San Francisco (1971)Google Scholar
- 5.Barreira, L., Pesin, Y.: Nonuniform Hyperbolicity Dynamics of Systems with Nonzero Lyapunov Exponents. Cambridge University Press, Cambridge (2007)Google Scholar
- 12.Hirsch, M.W.: Differential Topology. Corrected reprint of the 1976 original. Springer, Berlin (1994)Google Scholar
- 13.Homburg, A.J.: Robustly minimal iterated function systems on compact manifolds generated by two diffeomorphisms. Preprint (2011)Google Scholar
- 19.Oseledets, V.I.: A multiplicative ergodic theorem. Lyapunov characteristic numbers for dynamical systems. Trans. Mosc. Math. Soc. 19, 197–231 (1968)Google Scholar
- 22.Shub, M., Vasquez, A.T.: Some linearly induced Morse–Smale systems, the QR algorithm and the Toda lattice. In: Keen, L. (ed.) The Legacy of Sonya Kovalevskaya. Contemporary Mathematics, vol. 64, pp. 181–194 (1987)Google Scholar